Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 82, NWS Tulsa, OK

April 22, 2020Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 22, 2020, 6:45 PM CDT for Choctaw County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2020, 6:45 PM CDT (23:45 UTC)
Expired
Apr 22, 2020, 7:30 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 180 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:33 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2020-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2020-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-372 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

544 
WUUS54 KTSA 222345
SVRTSA
OKC023-230030-
/O.NEW.KTSA.SV.W.0082.200422T2345Z-200423T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
645 PM CDT Wed Apr 22 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Choctaw County in southeastern Oklahoma...

* Until 730 PM CDT.

* At 645 PM CDT, a severe thunderstorm was located 5 miles south of
  Goodland, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Hugo...                           Fort Towson...
  Sawyer...                         Raymond Gary State Park...
  Goodland...                       Grant...
  Ord...                            Fallon...
  Huskey...                         Swink...
  Frogville...                      Gay...

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3394 9560 3391 9566
      3402 9566 3406 9516 3394 9516 3396 9523
      3389 9526 3390 9526 3391 9527 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 2345Z 262DEG 35KT 3390 9559 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:59 PM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Apr 22, 1:59 PM CDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
159 PM CDT Wed Apr 22 2020

.DISCUSSION...
Scattered thunderstorms persist this afternoon north of
a surface boundary that is currently near a KMLC-KFSM
line. This all thanks to isentropic lift and a mid-level
low spinning across northwest Oklahoma. This activity will
continue into the evening across northeast Oklahoma and
northwest Arkansas as the mid-level low tracks to the
east. There will be enough instability for these storms
to become severe with large hail the concern.

The showers and thunderstorms have come to an end for now
across southeast Oklahoma. However, the threat for storms
will return late this afternoon and evening for this area.
Storms are now rapidly developing across southwest Oklahoma
in the vicinity of the surface low and dryline. This activity
will continue to spread to the east as the surface low
moves off to the northeast. As these storms roll into
southeast Oklahoma late this afternoon and early this
evening, they should remain surface based as the warm sector
surges into far southeast Oklahoma. These are the storms
that are expected to be able to produce tornadoes, large
hail and damaging winds with plenty of deep layer wind
shear and a nose of adequate surface instability moving into
place. The bulk of the severe weather should exit the
area by 3z with all the showers and storms associated
with the mid-level low ending by 12z Thursday.

One-half inch to around 1.50 inches has fallen in the current
flash flood watch across northeast Oklahoma. Could see another
inch or so in some areas in the watch area through early this
evening. So, will leave the watch in place as is for now.

After a dry day on Thursday, the chances of showers and
thunderstorms will ramp up late Thursday night and continue
through Friday night as a shortwave embedded in the northwest
flow aloft moves through the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   56  79  56  68 /  60   0  30  70
FSM   58  78  54  72 / 100  10  10  70
MLC   57  80  57  73 /  80   0  20  60
BVO   54  78  55  67 /  50   0  40  70
FYV   54  73  54  67 /  90  10  10  80
BYV   54  72  51  67 / 100  10  10  80
MKO   56  77  55  68 /  80  10  20  70
MIO   55  75  53  65 /  90  10  30  80
F10   56  79  55  69 /  70   0  20  60
HHW   58  79  57  74 /  90   0  10  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 10 PM CDT this evening for OKZ054>057-
     059>062-064-067.

AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Apr 22, 5:32 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
532 PM CDT Wed Apr 22 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
532 PM CDT Wed Apr 22 2020

...TORNADIC SUPERCELLS SET TO MOVE INTO SOUTHEAST OKLAHOMA...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Significant.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Southeast Oklahoma.
	ONSET...ongoing.

DISCUSSION...
Supercells that have a history of producing tornadoes
are set to move across southeast Oklahoma through 8 pm
this evening. While these storms are expected to weaken
as they move to the east, the potential for tornadoes will
continue. Hail to the size of baseballs and wind
gusts to around 60 mph are also possible. Additional
scattered thunderstorms further to the north may
produce large hail.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY and FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.
MONDAY and TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances increase again Thursday night into Friday as
an upper level disturbance slides across the region. Any storms
that develop over the region will likely be elevated, and capable
of producing marginally severe hail, especially across southeast
Oklahoma and west central Arkansas on Friday afternoon.

The active pattern continues, with another system expected to
bring chances for storms again by early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 22, 6:02 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
602 PM CDT Wed Apr 22 2020

OKZ073-222345-
Pittsburg OK-
602 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR PITTSBURG COUNTY UNTIL 645 PM
CDT...

At 602 PM CDT, strong thunderstorms were located along a line
extending from Stuart to 5 miles south of Wardville. Movement was
northeast at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Mcalester...                      Krebs...
Kiowa...                          Savanna...
Crowder...                        Alderson...
Ashland...                        Haywood...
Mcalester Regional Airport...     Blanco...
Pittsburg...                      Arpelar...
Bache...

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.

LAT...LON 3467 9588 3468 9589 3468 9609 3497 9609
      3518 9568 3460 9554 3459 9557 3459 9588
TIME...MOT...LOC 2302Z 245DEG 36KT 3489 9609 3458 9602
Special weather statement, Apr 22, 6:03 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 PM CDT Wed Apr 22 2020

OKZ060-064>066-222330-
Tulsa OK-Okmulgee OK-Okfuskee OK-Creek OK-
603 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR CREEK...NORTHWESTERN OKMULGEE...
WEST CENTRAL TULSA AND NORTHWESTERN OKFUSKEE COUNTIES UNTIL 630 PM
CDT...

At 603 PM CDT, strong thunderstorms were located along a line
extending from 7 miles south of Mannford to 2 miles southwest of
Welty. Movement was northeast at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Tulsa...                          Sand Springs...
Bristow...                        Sapulpa...
Okfuskee...                       Kiefer...
Kellyville...                     Paden...
Slick...                          Welty...
Turley...                         Gray...
Mason...

This includes Interstate 44 between mile markers 186 and 219.

LAT...LON 3608 9641 3616 9619 3616 9600 3623 9600
      3625 9596 3560 9614 3547 9659
TIME...MOT...LOC 2303Z 246DEG 36KT 3602 9633 3560 9644
Special weather statement, Apr 22, 6:25 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
625 PM CDT Wed Apr 22 2020

OKZ060>062-064-066-067-230015-
Tulsa OK-Okmulgee OK-Rogers OK-Creek OK-Mayes OK-Wagoner OK-
625 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR ROGERS...SOUTHEASTERN CREEK...
NORTHWESTERN MAYES...NORTHWESTERN WAGONER...NORTHERN OKMULGEE AND
TULSA COUNTIES UNTIL 715 PM CDT...

At 624 PM CDT, strong thunderstorms were located along a line
extending from 2 miles northeast of Collinsville to near Tulsa
International Airport to near Sapulpa to 5 miles southeast of Slick.
Movement was east at 35 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Claremore...
Okmulgee...                       Owasso...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Coweta...                         Catoosa...
Collinsville...                   Verdigris...
Chelsea...                        Inola...
Kiefer...                         Beggs...
Mounds...                         Oologah...

This includes Interstate 44 between mile markers 210 and 266.

LAT...LON 3630 9538 3609 9562 3586 9573 3585 9577
      3577 9577 3569 9580 3564 9619 3564 9629
      3598 9615 3616 9604 3617 9600 3622 9600
      3643 9585 3642 9581 3645 9581 3658 9533
TIME...MOT...LOC 2324Z 254DEG 32KT 3640 9580 3621 9587 3600 9609 3571
9622
Special weather statement, Apr 22, 6:32 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
632 PM CDT Wed Apr 22 2020

OKZ053-230000-
Choctaw OK-
632 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
700 PM CDT...

At 632 PM CDT, a strong thunderstorm was located 9 miles south of
Goodland, moving east at 60 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Grant...                          Ord...
Frogville...                      Gay...

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3393 9556 3394 9560 3391 9564
      3391 9566 3396 9564 3393 9525 3392 9525
      3389 9526 3391 9527 3390 9528 3387 9529
      3389 9533 3387 9534
TIME...MOT...LOC 2332Z 272DEG 50KT 3385 9557
Special weather statement, Apr 22, 6:40 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
640 PM CDT Wed Apr 22 2020

OKZ049-230015-
Pushmataha OK-
640 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUSHMATAHA COUNTY
UNTIL 715 PM CDT...

At 640 PM CDT, strong thunderstorms were located along a line
extending from 10 miles northwest of Dunbar to 4 miles south of Daisy
to 10 miles west of Moyers. Movement was east at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Clayton...                        Dunbar...
Stanley...                        Eubanks...

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.

LAT...LON 3435 9578 3446 9578 3451 9574 3451 9567
      3460 9567 3460 9552 3464 9551 3468 9531
      3452 9538 3438 9551
TIME...MOT...LOC 2340Z 260DEG 36KT 3458 9567 3448 9574 3438 9582
Special weather statement, Apr 22, 6:42 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
642 PM CDT Wed Apr 22 2020

OKZ075-230015-
Latimer OK-
642 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LATIMER COUNTY UNTIL 715
PM CDT...

At 642 PM CDT, a strong thunderstorm was located near Damon, moving
northeast at 60 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Wilburton...                      Red Oak...
Damon...                          Panola...

A Tornado Watch remains in effect until 900 PM CDT for southeastern
Oklahoma.

LAT...LON 3475 9538 3486 9542 3502 9508 3479 9506
TIME...MOT...LOC 2342Z 244DEG 52KT 3482 9532

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:33 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha57 min
Apr 22, 3:06 AM CDTSpecial Weather StatementTSAPittsburg24 min
Apr 22, 3:11 AM CDTFlash Flood WatchTSACraig, Creek, Mayes, Nowata, Pawnee, Rogers and 3 more16 hr
Apr 22, 3:25 AM CDTSpecial Weather StatementTSAChoctaw35 min
Apr 22, 5:26 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah34 min
Apr 22, 6:02 AM CDTSpecial Weather StatementTSASequoyah43 min
Apr 22, 6:19 AM CDTSpecial Weather StatementTSAPawnee41 min
Apr 22, 6:30 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee45 min
Apr 22, 6:44 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee35 min
Apr 22, 7:00 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee45 min
Apr 22, 7:39 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee51 min
Apr 22, 8:08 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Rogers, Tulsa, Washington52 min
Apr 22, 8:16 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa29 min
Apr 22, 8:17 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee22 min
Apr 22, 8:30 AM CDTSevere Thunderstorm WarningTSAOsage30 min
Apr 22, 8:31 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee4 hr
Apr 22, 8:34 AM CDTSpecial Weather StatementTSASequoyah41 min
Apr 22, 8:45 AM CDTSevere Thunderstorm WarningTSAOsage, Rogers, Tulsa, Wagoner45 min
Apr 22, 9:06 AM CDTSpecial Weather StatementTSAPushmataha39 min
Apr 22, 9:28 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers21 min
Apr 22, 9:35 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee, Tulsa25 min
Apr 22, 10:05 AM CDTSpecial Weather StatementTSATulsa25 min
Apr 22, 10:08 AM CDTRiver Flood AdvisoryTSACherokee36 hr
Apr 22, 10:16 AM CDTSpecial Weather StatementTSACherokee, Muskogee44 min
Apr 22, 10:42 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee48 min
Apr 22, 11:18 AM CDTSpecial Weather StatementTSAMuskogee27 min
Apr 22, 11:31 AM CDTSpecial Weather StatementTSAMcIntosh29 min
Apr 22, 11:38 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha37 min
Apr 22, 11:45 AM CDTSevere Thunderstorm WarningTSAMcIntosh30 min
Apr 22, 12:06 PM CDTSpecial Weather StatementTSACreek24 min
Apr 22, 12:10 PM CDTSpecial Weather StatementTSAOkmulgee35 min
Apr 22, 12:13 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee32 min
Apr 22, 12:13 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha47 min
Apr 22, 12:24 PM CDTSpecial Weather StatementTSAOsage36 min
Apr 22, 12:31 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee29 min
Apr 22, 12:50 PM CDTSpecial Weather StatementTSALeFlore40 min
Apr 22, 12:58 PM CDTSpecial Weather StatementTSAOsage32 min
Apr 22, 1:06 PM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee3 hr
Apr 22, 1:07 PM CDTSevere Thunderstorm WarningTSALeFlore23 min
Apr 22, 1:27 PM CDTSevere Thunderstorm WarningTSALeFlore48 min
Apr 22, 1:36 PM CDTSpecial Weather StatementTSAAdair24 min
Apr 22, 1:50 PM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware36 hr
Apr 22, 2:41 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee34 min
Apr 22, 3:13 PM CDTSevere Thunderstorm WarningTSAOsage32 min
Apr 22, 3:20 PM CDTSpecial Weather StatementTSAKay25 min
Apr 22, 3:43 PM CDTSpecial Weather StatementTSAWashington32 min
Apr 22, 4:09 PM CDTSpecial Weather StatementTSAPawnee36 min
Apr 22, 5:40 PM CDTSpecial Weather StatementTSAOkfuskee35 min
Apr 22, 5:55 PM CDTTornado WarningTSAChoctaw50 min
Apr 22, 6:00 PM CDTTornado Warning Tornado observedTSAChoctaw, Pushmataha30 min
Apr 22, 6:02 PM CDTSpecial Weather StatementTSAPittsburg43 min
Apr 22, 6:03 PM CDTSpecial Weather StatementTSACreek27 min
Apr 22, 6:08 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg37 min
Apr 22, 6:25 PM CDTSpecial Weather StatementTSARogers, Tulsa50 min
Apr 22, 6:32 PM CDTSpecial Weather StatementTSAChoctaw28 min
Apr 22, 6:40 PM CDTSpecial Weather StatementTSAPushmataha35 min
Apr 22, 6:42 PM CDTSpecial Weather StatementTSALatimer33 min
Apr 22, 6:59 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha61 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.